Alert archive / West Virginia / Frost Advisories in 2011

Frost Advisory 2, NWS Charleston, WV

October 21, 20114 states

NWS Charleston, WV issued this frost advisory at Oct 21, 2011, 4:00 AM EDT for 4 states. It took effect at Oct 22, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 4:00 AM EDT (08:00 UTC)
In effect from
Oct 22, 2011, 2:00 AM EDT
Expired
Oct 22, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 21 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Vinton County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS71 KRLX 210800
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EDT FRI OCT 21 2011

KYZ101>103-105-VAZ003-004-211600-
/O.NEW.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT
400 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 


* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED
  VALLEYS.

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO
  THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS.  

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
6 follow-up statements
525 
WWUS71 KRLX 211502
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT FRI OCT 21 2011

KYZ101>103-105-VAZ003-004-221300-
/O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT
1102 AM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
236 
WWUS71 KRLX 211821
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT FRI OCT 21 2011

OHZ083-084-087-WVZ005-024-033-220230-
/O.EXA.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
JACKSON OH-VINTON-LAWRENCE OH-WAYNE-MINGO-MCDOWELL-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...WILLIAMSON...WELCH...GARY...WAR
221 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ101>103-105-VAZ003-004-220230-
/O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT
221 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
369 
WWUS71 KRLX 220142
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT FRI OCT 21 2011

KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-024-033-220945-
/O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...WILLIAMSON...WELCH...GARY...
WAR
942 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
571 
WWUS71 KRLX 220232
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 PM EDT FRI OCT 21 2011

OHZ086-WVZ006-007-013>015-025-026-034>036-221045-
/O.EXA.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GALLIA-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-LOGAN-BOONE-WYOMING-
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...GALLIPOLIS...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...LOGAN...CHAPMANVILLE...MAN...MADISON...MULLENS...
OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE
1032 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-024-033-221045-
/O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...WILLIAMSON...WELCH...GARY...
WAR
1032 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S 
  OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED 
  VALLEYS. 

* FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP 
  INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED 
  VALLEYS AND MORE SCATTERED ON THE HILLTOPS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
706 
WWUS71 KRLX 220822
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
422 AM EDT SAT OCT 22 2011

WVZ038>040-046-047-221630-
/O.NEW.KRLX.FZ.W.0002.111023T0500Z-111023T1300Z/
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
422 AM EDT SAT OCT 22 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...27 TO 32 DEGREES...WITH THE LOWEST READINGS OVER
  PROTECTED MOUNTAIN VALLEYS.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER
  1 AM IN PROTECTED MOUNTAIN VALLEYS FIRST...FOLLOWED BY HIGHER
  ELEVATIONS.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL
  CROPS AND OTHER SENSITIVE VEGETATION LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015-
024>026-033>036-221630-
/O.NEW.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/
/O.CON.KRLX.FR.Y.0002.000000T0000Z-111022T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-GALLIA-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...
SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...
CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...
MALLORY...SWITZER...HOLDEN...MAN...MADISON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY
422 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURES IN THE LOWER TO MIDDLE 30S THIS MORNING.
  TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S ONCE AGAIN
  TONIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED
  VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS.

* FROST IS EXPECTED THIS MORNING...MOST PREVALENT IN PROTECTED
  VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. FROST IS
  EXPECTED TO REFORM TONIGHT...AS TEMPERATURES DROP INTO THE LOWER
  AND MIDDLE 30S. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037-221630-
/O.NEW.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
422 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S TONIGHT.
  SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND
  OUTLYING AREAS AWAY FROM MAIN STEM RIVERS.

* FROST IS TO FORM AFTER 1 AM...AS TEMPERATURES DROP INTO THE
  LOWER AND MIDDLE 30S. THE FROST WILL BE MOST PREVALENT IN PROTECTED
  VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
901 
WWUS71 KRLX 221315
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
915 AM EDT SAT OCT 22 2011

KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015-
024>026-033>036-222115-
/O.EXP.KRLX.FR.Y.0002.000000T0000Z-111022T1300Z/
/O.CON.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-GALLIA-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...
OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...
SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...
CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...
MALLORY...SWITZER...HOLDEN...MAN...MADISON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY
915 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SUNDAY...
...FROST ADVISORY HAS EXPIRED...

* THE FROST ADVISORY FOR THIS MORNING HAS EXPIRED.
  HOWEVER...FROST IS EXPECTED TO REFORM TONIGHT...AS TEMPERATURES
  DROP INTO THE LOWER AND MIDDLE 30S. SOME LOWER 30S ARE POSSIBLE
  IN THE MORE SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN
  STEM RIVERS.

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WVZ038>040-046-047-222115-
/O.CON.KRLX.FZ.W.0002.111023T0500Z-111023T1300Z/
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
915 AM EDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SUNDAY...

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING 
  AFTER 1 AM IN PROTECTED MOUNTAIN VALLEYS FIRST...FOLLOWED BY 
  HIGHER ELEVATIONS. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR 
  KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037-222115-
/O.CON.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
915 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S TONIGHT. 
  SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND 
  OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. 

* FROST IS TO FORM AFTER 1 AM...AS TEMPERATURES DROP INTO THE 
  LOWER AND MIDDLE 30S. THE FROST WILL BE MOST PREVALENT IN 
  PROTECTED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM 
  RIVERS. 

* SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:56 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 21, 1:56 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
156 AM EDT FRI OCT 21 2011

.SYNOPSIS...
DEEP LOW PRESSURE SLOWLY LIFTS NORTHEASTWARD OUT OF AREA LATER
TONIGHT AND FRIDAY...YET CLOUDS CONTINUE WITH RAIN AND SNOW SHOWERS
IN MOUNTAINS. DRY HIGH PRESSURE OVER WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
NO MAJOR CHANGES WERE NEEDED TO THE PREVIOUS FORECAST. LOW
PRESSURE SYSTEM...CENTERED NEAR LAKE HURON...CONTINUES TO WRAP
PRECIPITATION AROUND INTO OUR AREA. IN ADDITION...TIGHT PRESSURE
GRADIENT ASSOCIATED WITH THE LOW HAS CREATED GUSTY SOUTHWESTERLY
WINDS TODAY...THAT HAVE REMAINED BELOW WIND ADVISORY CRITERIA.
THESE WINDS WILL GRADUALLY DECREASE LATE TONIGHT/EARLY TOMORROW AS
THE LOW PRESSURE SYSTEM FINALLY PULLS OFF TO THE NORTHEAST AND THE
PRESSURE GRADIENT RELAXES. PRECIPITATION WILL ALSO GRADUALLY TAPER OFF IN
COVERAGE LATE TONIGHT/EARLY FRIDAY FROM WEST TO EAST AS THE LOW
PULLS AWAY. STILL WILL BE QUITE A BIT OF CLOUD COVER LINGERING
AROUND ON FRIDAY...BUT MAY START TO SEE A FEW BREAKS IN THE CLOUDS
AREAS WEST AS THE LOW PULLS OFF...HOWEVER...MOSTLY CLOUDY
CONDITIONS ARE EXPECTED TO PREVAIL. DUE TO EXPECTED CLOUD
COVER...AND THE FACT THAT MODELS ARE NOT INDICATING MUCH OVERALL
WARMING...DID ELECT TO LOWER MAX TEMPS FOR FRIDAY SLIGHTLY FROM
PREVIOUS FORECAST...AND KEEP MIN TEMPS TONIGHT ON THE WARM
SIDE...ONLY A FEW DEGREES COOLER FROM TODAYS HIGHS.

AT OR NEAR FREEZING TEMPERATURES HAVE BEEN OBSERVED IN THE HIGHER
TERRAIN TODAY...MAINLY ABOVE 3000 FEET...AND SOME LIGHT SNOW HAS
BEEN REPORTED. LIGHT RAIN AND SNOW SHOWERS ARE EXPECTED TO
CONTINUE ABOVE 3000 FEET FOR THE REMAINDER OF THE EVENING AND
OVERNIGHT...BUT LITTLE ACCUMULATION IS EXPECTED...AND MOST OF THE
SNOW WILL LIKELY ONLY BE OBSERVED ON GRASSY SURFACES AS PAVEMENT
WILL TAKE A LITTLE LONGER TO COOL. IT IS POSSIBLE SOME FREEZING
DRIZZLE COULD OCCUR IN THESE AREAS OVERNIGHT/EARLY TOMORROW
MORNING...DEPENDING ON HOW MUCH DRYING IN MID AND UPPER LEVELS IS
ABLE TO OCCUR...BUT WILL LEAVE FOR FUTURE SHIFTS TO MONITOR FOR THIS.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
THE 12Z NAM FORECAST SOUNDINGS ARE A BIT FASTER ON THINNING THE
LINGERING STRATOCUMULUS CLOUDS FRIDAY NIGHT...BUT THE 12Z GFS STILL
SLOWER.  WITH THE 850 THERMAL TROF STILL PASSING THROUGH AT 06Z
SATURDAY...WILL NOT MAKE ANY SUDDEN CHANGES/ADJUSTMENTS TO OUR
FORECAST. WE HAVE THE CLOUDS BREAKING TO AT LEAST PARTLY CLOUDY IN
OUR WESTERN AND SOUTHERN COUNTIES OVERNIGHT FRIDAY NIGHT.
YET...THINKING DEW POINTS WILL STILL BE WELL ABOVE 32 DEGREES.
ACROSS THE LOWLANDS STILL HAVE MOST DEW POINTS IN THE UPPER 30S TO
NEAR 40 FRIDAY EVENING.  SO THE KILLING FROST POTENTIAL FOR FRIDAY
NIGHT APPEARS LOW.  NO REASON TO REMOVE SOME PATCHY FROST FOR DAWN
SATURDAY FOR THOSE AREAS WHERE WE HAVE THE OVERCAST BREAKING UP.
POTENTIAL FOR SATURDAY NIGHT A BIT BETTER...BUT STILL MAY NOT BE
IDEAL.  MOISTURE INCREASES IN THE HIGH LEVELS OVERNIGHT SATURDAY
NIGHT...WITH THE 12Z NAM STILL KEEPING SOME LINGERING 850 MB
MOISTURE OVER NORTHERN WEST VIRGINIA.  STILL MAY NOT BE A KILLING
FROST FOR THE LOWLANDS.

HAVE MAINLY SOME HIGH CLOUDS FOR SUNDAY.

HAVE NOT SEEN THE 12Z GFS MOS TEMPERATURE GUIDANCE YET...BUT DO NOT
PLAN MANY ADJUSTMENTS TO OUR CURRENT TEMPERATURE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY.  DID LOWER THE MAXIMUM TEMPERATURE A FEW
DEGREES FOR OUR HIGH MOUNTAINS IN CENTRAL WV ON SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
JET STREAM REMAINS ACTIVE OVER THE GREAT LAKES DURING THE LONG
TERM FORECAST PERIOD. WEAK COLD FRONT PASSES SUNDAY NIGHT/MONDAY
FOLLOWED BY HIGH PRESSURE NOSING IN FROM THE SOUTHEASTERN STATES
WITHOUT ANY OVERLY SIGNIFICANT CHANGE OF AIRMASS. PROGRESSIVE FLOW
BRINGS THE NEXT COLD FRONT THROUGH MID WEEK...POSSIBLY LINGERING
WITH SHOWERS THROUGH THURSDAY AS THE SURFACE LOW LIFTS NORTHEAST.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
WRAPAROUND LLV MOISTURE FROM NEAR VERTICALLY STACKED LOW PRESS
WILL LINGER THRU MUCH OF TDY. SOME PATCHY AREAS OF -RA/DZ CAN BE
EXPECTED THRU DAWN...WITH ANY -RA/DZ BECOMING CONFINED TO NORTHERN
MTNS BY MIDDAY. ONLY HAVE IT IN KEKN WHERE CONFIDENCE IS HIGHEST
OF OCCURING. HAVE MFVR CIS IN ALL TERMINALS WITH SOME TEMPO 5SM
FOR KEKN THRU DAWN...IMPROVING FROM SW TO NE THRU THE DAY. IFR OR
WORSE CIGS IN AOA 3500FT. THINK MVFR CIGS WILL HOLD LONGEST KCKB
AND KEKN...PERHAPS NOT IMPROVING INTO VFR UNTIL AFTER 00Z TONIGHT.

W TO WSW WINDS 10-15KTS GUSTING TO 20-25 KTS INITIALLY WILL
GRADUALLY SLACKEN TDY AS PRESSURE GRADIENT RELAXES FROM
DEPARTING LOW PRESS. STILL COULD SEE SOME 30KT GUSTS IN HIGHER
ELEVATIONS EARLY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF EXODUS OF LOWER CIGS MAY VARY TODAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 10/21/11
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    L    L    L    H    H
HTS CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    L
EKN CONSISTENCY  M    M    M    M    M    M    M    L    M    M    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    L    L    H    H    H    H    H    H    H    H    H

AFTER 06Z SATURDAY...
IFR CONDITIONS POSSIBLE SATURDAY MORNING IN VALLEY FOG.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26/SL
NEAR TERM...SL
SHORT TERM...KTB
LONG TERM...26
AVIATION...30
Hazardous weather outlook, Oct 21, 3:46 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
346 AM EDT FRI OCT 21 2011

OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>037-039-040-220800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
UPSHUR-BARBOUR-
346 AM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HIGH PRESSURE WILL BUILD IN TONIGHT...ALLOWING FOR A CALM WIND.
THERE EXISTS SOME UNCERTAINTY AT THIS TIME...ON HOW MUCH CLEARING
TAKES PLACE TONIGHT. A FROST ADVISORY MAY BE NEEDED AS CONFIDENCE
INCREASES ON WHEN AND WHERE CLEARING TAKES PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING
TO A GOOD FROST POTENTIAL. A FROST ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-220800-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-
346 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING
TO A GOOD FROST. A FROST ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-220800-
WEBSTER-POCAHONTAS-RANDOLPH-
346 AM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING
TO A FREEZE POTENTIAL. A FREEZE WARNING MAY BE NEEDED SHOULD
CONFIDENCE INCREASE IN TEMPERATURES DROPPING BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2011Frost Advisories in Kentucky, 2011Frost Advisories in Ohio, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.